|Titre :||Baclofen overdose following recreational use in adolescents and young adults: A case report and review of the literature (2020)|
|Auteurs :||G. DREVIN ; M. BRIET ; S. GHAMRAWI ; F. BELONCLE ; C. ABBARA|
|Type de document :||Article : Périodique|
|Dans :||Forensic Science International (Vol.316, November 2020)|
|Article en page(s) :||art. 110541|
|Discipline :||PRO (Produits, mode d'action, méthode de dépistage / Substances, action mode, screening methods)|
Thésaurus TOXIBASEADOLESCENT ; ADULTE JEUNE ; BACLOFENE ; USAGE RECREATIF ; SURDOSE ; ETUDE DE CAS ; PSYCHOTROPES ; INTOXICATION ; EFFET SECONDAIRE
Over the past twenty years, psychotropic drug abuse by young people, especially by teenagers, has received special attention. Here, we present the case of baclofen overdose in a 16-year-old male who recreationally, and probably recurrently, self-administered baclofen. In addition, a review of other cases was conducted. The 16-year-old boy presented to emergency department with digestive signs followed by agitated confusion. Detection and determination of baclofen concentration were achieved using liquid chromatography tandem mass spectrometry. Baclofen was detected in plasma and urine, at 420 ng/mL and 64 900 ng/mL respectively. Further, an English exhaustive literature search was performed using several different scientific databases without any limiting period in order to identify scientific articles dealing with baclofen overdose following a recreational use among adolescent and young adults. Five publications describing baclofen overdoses following a recreational use among adolescents and young adults have been published reporting 19 cases, all involving a non-fatal overdose, with baclofen concentrations ranging from less than 20-1322 ng/mL. Baclofen is a psychotropic drug and its recreational use among adolescents and young adults represent a serious problem and should be considered by healthcare professionals. Among young people, baclofen poisoning remains relatively infrequent or most likely underestimated and these observations highlight the importance of constructive communication and joining efforts of clinicians and analytical toxicologists.
• An increase in psychotropic drug abuse has been documented worldwide.
• Baclofen poisoning remains relatively underestimated among young people.
• The case of a baclofen overdose in an adolescent who misused baclofen is reported.
• Other similar cases were also reviewed.
• The recreational use of baclofen represents an important public health concern.
|Domaine :||Autres substances / Other substances|
|Sous-type de document :||Etude de cas / Case report ; Revue de la littérature / Literature review|
|Refs biblio. :||26|
|Affiliation :||Service de Pharmacologie-Toxicologie Pharmacovigilance, CHU Angers, Angers, France|